Alert archive / Kentucky / Tornado Warnings in 2010

Tornado Warning 7, NWS Louisville, KY

April 24, 2010Butler County, Kentucky

NWS Louisville, KY issued this tornado warning at Apr 24, 2010, 4:59 PM CDT for Butler County, Kentucky. It was in force for 16 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2010, 4:59 PM CDT (21:59 UTC)
Expired
Apr 24, 2010, 5:15 PM CDT
In force
16 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Butler County, KY

What was reported inside it

TimeReportWhereRemark
Apr 24, 5:06 PM CDTTSTM WND DMG5 Ne Rochester, KYTREES DOWN IN PROVO
Apr 24, 5:22 PM CDTTSTM WND DMG5 Ne Rochester, KYTREES DOWN IN PROVO
Apr 24, 5:25 PM CDTTSTM WND GST 60Woodbury, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 1:17 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WFUS53 KLMK 242159
TORLMK
KYC031-242215-
/O.NEW.KLMK.TO.W.0007.100424T2159Z-100424T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 PM CDT SAT APR 24 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 515 PM CDT...

* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE SQUALL LINE CAPABLE OF PRODUCING BRIEF RAIN-WRAPPED
  TORNADOES IN ADDITION TO WIDESPREAD STRAIGHT LINE WIND DAMAGE. THIS
  DANGEROUS STORM WAS LOCATED NEAR QUALITY...MOVING NORTHEAST AT 30
  MPH.

* THIS STORM WILL ALSO IMPACT...
  ROCHESTER...
  SOUTH HILL AND DUNBAR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...WIDESPREAD DAMAGING WINDS IN EXCESS OF
70 MPH ARE LIKELY. SEEK SHELTER NOW!

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA. GO TO A BASEMENT OR SMALL INTERIOR
ROOM ON THE LOWEST FLOOR!

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

&&

LAT...LON 3722 8690 3730 8682 3733 8681 3731 8676
      3740 8662 3734 8649 3719 8658 3718 8663
      3714 8662 3701 8668 3709 8692 3712 8691
      3714 8693
TIME...MOT...LOC 2159Z 233DEG 16KT 3711 8686

$$

DK
1 follow-up statement
569 
WWUS53 KLMK 242215
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 PM CDT SAT APR 24 2010

KYC031-242224-
/O.EXP.KLMK.TO.W.0007.000000T0000Z-100424T2215Z/
BUTLER KY-
515 PM CDT SAT APR 24 2010

...THE TORNADO WARNING FOR BUTLER COUNTY WILL EXPIRE AT 515 PM CDT...

THE STORMS THAT PROMPTED THE WARNING NO LONGER INDICATE A TORNADO 
THREAT ...HOWEVER REMAIN SEVERE. A SEVERE THUNDERSTORM WARNING WILL 
BE IN EFFECT. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3722 8690 3730 8682 3733 8681 3731 8676
      3740 8662 3734 8649 3719 8658 3718 8663
      3714 8662 3701 8668 3709 8692 3712 8691
      3714 8693
TIME...MOT...LOC 2214Z 233DEG 16KT 3715 8679

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 24, 4:48 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 24, 4:48 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 PM EDT SAT APR 24 2010

...MESOSCALE UPDATE...

SEVERE SQUALL LINE HAS DEVELOPED FROM HAWESVILLE KY TO EAST OF
MEMPHIS. THIS SQUALL LINE WILL CONTINUE TO PLOW TO THE NORTHEAST AND
SHOULD MAINTAIN ITS INTENSITY THROUGH AT LEAST 00Z. DESPITE THE
FORMATION OF A LINE...WE MUST NOT RULE OUT THE CONTINUING
POSSIBILITY OF TORNADOES. INDEED...SEVERAL STRONGLY ROTATING STORMS
HAVE ALREADY BEEN NOTED ALONG THE LEADING EDGE OF THE LINE.

THE ATMOSPHERE IS MOST UNSTABLE IN THE BOWLING GREEN AREA. WHILE
INSTABILITY IN CENTRAL KENTUCKY IS NOT NEARLY AS ROBUST AS TO THE
SOUTHWEST...SHEAR IS STILL VERY STRONG AS SEEN ON LVX VWP. ALL
INTERESTS IN CENTRAL KENTUCKY MUST CONTINUE TO BE ON GUARD FOR
POSSIBLE ADDITIONAL TORNADOES EARLY THIS EVENING.

SEVERE THREAT WILL SHIFT EASTWARD THIS EVENING AS LOW LEVEL JET
INCREASES TO 60KT AND PROGRESSES TO THE EAST OVER CENTRAL KENTUCKY.
SHEAR WILL REMAIN HIGH AS WELL. INSTABILITY WILL DECREASE AFTER
00Z...BUT ROTATING STORMS WILL STILL BE POSSIBLE ACROSS CENTRAL
KENTUCKY AND FAR SOUTHERN INDIANA.

THE SEVERE THREAT SHOULD END FROM WEST TO EAST BETWEEN 03Z AND 06Z.

.SHORT TERM (TONIGHT AND SUNDAY)...

FOCUS CONTINUES ON SEVERE WEATHER THREAT. EXPECT MULTIPLE MESOSCALE
DISCUSSIONS TO COME UP FOR THE REST OF THE AFTERNOON AND EVENING.
EXPECT THE SEVERE THREAT TO END BY MID EVENING...BUT SHOWER CHANCES
WILL CONTINUE OVERNIGHT AS MID LEVEL DRY AIR WILL LIMIT DEEP
CONVECTION. BY SUNDAY...FRONT WILL NOT COME THROUGH UNTIL LATER
SUNDAY. SO COULD SEE SOME LOW TOPPED CONVECTION DEVELOP WITH STEEP
LOW LEVEL LAPSE RATES. HAVE WORDING FOR STORMS IN THE AFTERNOON IN
THE GRIDS.

.LONG TERM (SUNDAY NIGHT - SATURDAY)...

JUST A BROAD-BRUSH DISCUSSION FOR THE EXTENDED THIS ISSUANCE DUE TO
SIGNIFICANCE OF INCOMING SEVERE THREAT.

LARGE VERTICALLY STACKED LOW OVER INDIANA AT THE START OF THE PERIOD
WILL DRIFT EAST TOWARD THE ATLANTIC COAST BY 00Z TUESDAY.  BROAD
UPPER TROF ASSOCIATED WITH SURFACE LOW MAINTAINS AXIS OVER EASTERN
U.S. THROUGH WEDNESDAY...KEEPING COOLER NORTHERLY FLOW FOR THE
AREA...RESULTING IN TEMPS AT OR BELOW NORMS FOR THE FIRST HALF OF
THE WEEK.  BY THURSDAY...UPPER RIDGE MOVES INTO THE OHIO VALLEY
ALLOWING FOR RETURN OF SOUTHERLY FLOW AND TEMPS WARMING BACK INTO
THE 70S FOR HIGHS AND 50S FOR LOWS....UP FROM 40-MID 60 RANGE FOR
MIN/MAX RANGE IN THE FIRST HALF OF WEEK.

ANOTHER BROAD UPPER TROF DEVELOPS OVER THE WESTERN U.S. BY
FRIDAY...WITH THE CAHNCE FOR THUNDERSTORMS RETURNING FOR NEXT
WEEKEND.

BY EARLY SUNDAY...THE STRONG STORM SYSTEM RESPONSIBLE FOR SATURDAY'S
STORMS WILL MORPH INTO A VERTICALLY STACKED...FILLING...OCCLUDED
CYCLONE JUST SOUTH OF CHICAGO. ALTHOUGH BEGINNING TO WEAKEN...THE
PRESSURE ASSOCIATED WITH THE SURFACE LOW IS STILL FORECAST TO BE A
QUITE DEEP 885MB OR SO. DRY MID LEVEL AIR WILL HAVE OVERSPREAD THE
COMMONWEALTH DURING THE PREDAWN HOURS IN THE WAKE OF A COLD FRONT.
HOWEVER...SEASONABLY COLD AIR WILL STILL LIE WELL NORTH OF THE OHIO
RIVER THROUGH MID AFTERNOON SUNDAY. THIS COOLER AIR WILL SAG
SOUTHWARD BEHIND A SECONDARY COLD FRONT ASSOCIATED WITH THE ARRIVAL
OF THE BY NOW ELONGATED 500MB TROUGH.

AFTER A PARTLY CLOUDY...BREEZY BUT STILL MILD SUNDAY
MORNING...STEEPENING LAPSE RATES COUPLED WITH HEIGHT FALLS
ASSOCIATED WITH THE APPROACHING 500MB TROUGH WILL LIKELY SPARK
SCATTERED FAST MOVING LOW-TOPPED SHOWERS AND THUNDERSTORMS DURING
THE AFTERNOON AND EVENING HOURS. THESE STORMS WILL HAVE TO POTENTIAL
TO BRING GUSTY WINDS AND PERHAPS SOME SMALL HAIL. INITIALLY...THE
BEST COVERAGE WILL LIE ACROSS SOUTHERN INDIANA. BY EVENING...THIS
CONVECTION WILL SAG SOUTH TOWARDS CENTRAL KENTUCKY.

WILL CONTINUE A CHANCE FOR SHOWERS SUNDAY NIGHT ACROSS THE ENTIRE
AREA AS THE 500MB TROUGH AXIS MOVES OVERHEAD. COLDER AIR WILL ARRIVE
AND WILL KEEP MONDAY QUITE CLOUDY WITH AFTERNOON HIGHS STRUGGLING TO
EXCEED 60 ALONG AND NORTH OF INTERSTATE 64.

LATE MONDAY AS A LONGWAVE TROUGH DEVELOPS ACROSS NEW ENGLAND...AS
SECONDARY 500MB TROUGH WILL SLIDE SOUTHEAST TOWARDS THE LOWER OHIO
VALLEY. THIS WILL CROSS THE AREA TUESDAY AFTERNOON AND WILL LIKELY
BRING A SECOND CLOUDY COOL DAY WITH A CHANCE OF SOME LIGHT SHOWERS.

.WEDNESDAY THROUGH FRIDAY...

A SUBSTANTIAL WARMING TREND WILL BEGIN WEDNESDAY THAT WILL LIKELY
BRING HIGH TEMPERATURES WELL BACK UP INTO THE MID TO UPPER 70S
THURSDAY THROUGH SATURDAY. THE UPPER AIR PATTERN WILL AMPLIFY
WEDNESDAY AS THE FIRST OF A SERIES OF STRONG STORMS MOVE ACROSS THE
PACIFIC NORTHWEST. EVENTUALLY...A TROUGH WILL DEVELOP ACROSS THE
ROCKIES BY THE EARLY PART OF NEXT WEEKEND. CORRESPONDING...RIDGING
ACROSS THE WESTERN PLAINS WILL GRADUALLY TRANSLATE EAST AND BRING
RISING HEIGHTS ACROSS THE LOWER OHIO VALLEY. AT THE SURFACE...HIGH
PRESSURE WILL MOVE ACROSS THE COMMONWEALTH WEDNESDAY AND BECOME
ESTABLISHED ACROSS THE SOUTHEASTERN STATES BY LATE FRIDAY.

EXPECT MOSTLY SUNNY SKIES AND LIGHT WINDS WEDNESDAY. SOUTHERLY FLOW
WILL BEGIN THURSDAY...BRINGING PARTLY CLOUDY SKIES AND THE START OF
A NICE WARMUP.

&&

.AVIATION (18Z TAF ISSUANCE)...

WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY EXPECTED INTO THE EARLY
EVENING HOURS AT THE TAF SITES. GIVEN HIGH POTENTIAL FOR SEVERE
WEATHER...NOT EXPECTING THE BEST FLYING CONDITIONS DURING THIS
PERIOD. FOR NOW HAVE MVFR TO IFR CONDITIONS IN THE TAFS AS WELL AS
30-35 KNOT WINDS...THOUGH WINDS CERTAINLY COULD BE STRONGER. EXPECT
SEVERE ACTIVITY TO WIND DOWN BY MID EVENING...BUT SHOWERS ARE
POSSIBLE AS THE DRIVING LOW WILL STALL OVER ILLINOIS. COULD BE
ANOTHER ROUND OF STORMS SUNDAY LATE MORNING AND AFTERNOON.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......13
SHORT TERM.....RJS
LONG TERM......JBS
AVIATION.......RJS
Hazardous weather outlook, Apr 24, 2:15 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT SAT APR 24 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-250400-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
315 PM EDT SAT APR 24 2010 /215 PM CDT SAT APR 24 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND STORMS ARE EXPECTED TO CONTINUE ACROSS THE REGION THIS
EVENING. THESE STORMS ARE IN ASSOCIATION WITH A DEVELOPING
VIGOROUS LOW PRESSURE SYSTEM EXPECTED TO MOVE NORTH ACROSS THE
MISSISSIPPI RIVER VALLEY. MULTIPLE LINES OF STORMS ARE EXPECTED TO
BRING THE POTENTIAL FOR DAMAGING WINDS AS WELL AS STRONG
TORNADOES...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL SAG SOUTH ACROSS THE OHIO RIVER DURING THE LATE
AFTERNOON HOURS ON SUNDAY. SCATTERED THUNDERSTORMS OVER SOUTHERN
INDIANA DURING THE AFTERNOON WILL MOVE SOUTHEAST ACROSS NORTH
CENTRAL KENTUCKY BE EARLY EVENING. THESE SHOWERS AND STORMS MAY
BRING GUSTY WINDS AND SMALL HAIL TO LOCATIONS UNDER SOME OF THE
STRONGEST CELLS.

ANOTHER COLD FRONT WILL APPROACH THE REGION FRIDAY...BRINGING A
SLIGHT CHANCE FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER SITUATION THIS EVENING AND CALL
IN REPORTS AS NECESSARY.

RJS/JBS

In the hours before

Special weather statement, Apr 24, 1:21 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
221 PM EDT SAT APR 24 2010

KYZ029-030-241845-
BULLITT-JEFFERSON-
221 PM EDT SAT APR 24 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SHEPHERDSVILLE...AND MOVING
NORTH AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
   HIGHVIEW...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
112 AND 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3811 8545 3808 8548 3801 8552 3800 8551
      3787 8561 3787 8562 3791 8573 3816 8563
TIME...MOT...LOC 1821Z 200DEG 23KT 3795 8563

SCHOETTMER
Special weather statement, Apr 24, 1:35 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT SAT APR 24 2010

KYZ073>076-081-241915-
ALLEN-BARREN-CUMBERLAND-METCALFE-MONROE-
135 PM CDT SAT APR 24 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF RED BOILING SPRINGS...AND
MOVING NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3665 8633 3701 8583 3691 8527 3661 8555
TIME...MOT...LOC 1835Z 229DEG 35KT 3663 8602

SCHOETTMER
Special weather statement, Apr 24, 2:22 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT SAT APR 24 2010

INZ083-084-089>091-KYZ023>030-045-053-061>064-070>076-250200-
DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-
INCLUDING THE CITIES OF...JASPER...MARENGO...TELL CITY...
CORYDON...NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...BARDSTOWN...
HODGENVILLE...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON
322 PM EDT SAT APR 24 2010 /222 PM CDT SAT APR 24 2010/

...PARTICULARLY DANGEROUS SITUATION FOR PARTS OF CENTRAL KENTUCKY
AND SOUTHERN INDIANA...

A PARTICULARLY DANGEROUS SITUATION TORNADO WATCH HAS BEEN ISSUED
FOR PARTS OF WEST CENTRAL KENTUCKY AND SOUTHERN INDIANA UNTIL 10
PM EDT/9PM CDT. LOW AND MID-LEVEL WINDS WILL INCREASE IN RESPONSE
TO A DEEPENING SURFACE LOW...WHICH WILL INCREASE WIND SHEAR AS
WELL. AS A RESULT...THIS AFTERNOON AND EVENING...CONDITIONS WILL
BECOME FAVORABLE FOR ONE OR MORE INTENSE LINES OF STORMS AND
ROTATING SUPERCELLS THAT COULD PRODUCE TORNADOES.

THE MAIN HAZARDS FROM THESE STORMS WILL BE WIND DAMAGE...
TORNADOES...AND LARGE HAIL. HEAVY RAIN AND CLOUD-TO-GROUND
LIGHTNING ARE LIKELY AS WELL.

RESIDENTS NEED TO MONITOR LATER FORECASTS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE AND LOCAL MEDIA FOR UPDATES ON THIS
DEVELOPING HAZARDOUS WEATHER SITUATION.

INZ076>079-092-KYZ031>043-046>049-054>057-065>067-077-078-081-082-
250200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-TAYLOR KY-CASEY KY-
LINCOLN KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
LEBANON...DANVILLE...LANCASTER...RICHMOND...CAMPBELLSVILLE...
LIBERTY...STANFORD...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
322 PM EDT SAT APR 24 2010 /222 PM CDT SAT APR 24 2010/

...SEVERE WEATHER OUTBREAK INCREASINGLY LIKELY THIS AFTERNOON AND EVENING...

LOW AND MID-LEVEL WINDS WILL INCREASE IN RESPONSE TO A DEEPENING
SURFACE LOW...WHICH WILL INCREASE WIND SHEAR AS WELL. AS A
RESULT...THIS AFTERNOON AND EVENING...CONDITIONS WILL BECOME
FAVORABLE FOR ONE OR MORE INTENSE LINES OF STORMS AND ROTATING
SUPERCELLS THAT COULD PRODUCE TORNADOES.

THE MAIN HAZARDS FROM THESE STORMS WILL BE WIND DAMAGE...LARGE
HAIL...AND TORNADOES. HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING ARE
LIKELY AS WELL.

RESIDENTS NEED TO MONITOR LATER FORECASTS AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE AND LOCAL MEDIA FOR UPDATES ON THIS
DEVELOPING HAZARDOUS WEATHER SITUATION.

SCHOETTMER
Special weather statement, Apr 24, 3:37 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 PM EDT SAT APR 24 2010

INZ089-KYZ023-024-026>028-242100-
BRECKINRIDGE-GRAYSON-HANCOCK-HARDIN-OHIO-PERRY-
337 PM CDT SAT APR 24 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF HARTFORD...AND MOVING
NORTHEAST AT 85 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
   HARDINSBURG...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3756 8705 3763 8696 3763 8692 3767 8684
      3770 8687 3774 8684 3779 8684 3782 8686
      3796 8664 3770 8608 3726 8698 3732 8700
      3736 8704 3736 8707 3741 8712 3748 8713
TIME...MOT...LOC 2037Z 225DEG 73KT 3743 8692

SCHOETTMER
Special weather statement, Apr 24, 3:46 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
446 PM EDT SAT APR 24 2010

INZ089-KYZ023-024-026>028-242100-
BRECKINRIDGE-GRAYSON-HANCOCK-HARDIN-OHIO-PERRY-
346 PM CDT SAT APR 24 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF HARTFORD...AND MOVING
NORTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
   HARDINSBURG...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3756 8705 3763 8696 3763 8692 3767 8684
      3770 8687 3774 8684 3779 8684 3782 8686
      3796 8664 3770 8608 3726 8698 3732 8700
      3736 8704 3736 8707 3741 8712 3748 8713
TIME...MOT...LOC 2037Z 225DEG 73KT 3743 8692

SCHOETTMER

...CORRECTED STORM MOTION SPEED...
Special weather statement, Apr 24, 4:20 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
520 PM EDT SAT APR 24 2010

KYZ023-026-061-070-242230-
HANCOCK KY-OHIO KY-BUTLER KY-LOGAN KY-
INCLUDING THE CITIES OF...HAWESVILLE...BEAVER DAM...MORGANTOWN...
RUSSELLVILLE
420 PM CDT SAT APR 24 2010

...LINE OF THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY A
TORNADO...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE RAPIDLY
NORTHEAST AND REACH PARTS OF LOGAN...BUTLER...OHIO AND HANCOCK
COUNTIES BY 6 PM EST OR 5 PM CST.

THESE STORMS WILL LIKELY PRODUCE DAMAGING WINDS AND POTENTIALLY A
TORNADO...ESPECIALLY ACROSS PARTS OF LOGAN AND BUTLER COUNTIES. A
TORNADO WATCH IS IN EFFECT FOR THE AREA.

STORMS WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY
RAIN...REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND SMALL
PEA OR DIME SIZE HAIL.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

KIRKPATRICK

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 1:21 PM CDTSpecial Weather StatementLMKBullitt24 min
Apr 24, 1:35 PM CDTSpecial Weather StatementLMKMonroe40 min
Apr 24, 3:37 PM CDTSpecial Weather StatementLMKBreckinridge, Hancock, Ohio23 min
Apr 24, 3:46 PM CDTSpecial Weather StatementLMKBreckinridge, Hancock, Ohio14 min
Apr 24, 4:31 PM CDTSevere Thunderstorm WarningLMKLogan32 min
Apr 24, 4:36 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio39 min
Apr 24, 4:38 PM CDTTornado WarningLMKLogan37 min
Apr 24, 4:43 PM CDTSevere Thunderstorm WarningLMKButler21 min
Apr 24, 5:13 PM CDTSpecial Weather StatementLMKBreckinridge, Grayson, Hardin, Meade62 min
Apr 24, 5:15 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Logan, Simpson, Warren45 min
Apr 24, 5:49 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Hart, Warren41 min
Apr 24, 5:51 PM CDTSevere Thunderstorm WarningLMKGrayson24 min
Apr 24, 6:06 PM CDTAreal Flood AdvisoryLMKAllen, Butler, Logan, Simpson, Warren114 min
Apr 24, 6:11 PM CDTSevere Thunderstorm WarningLMKGreen, Hardin, Hart, Larue, Taylor34 min
Apr 24, 6:35 PM CDTSevere Thunderstorm WarningLMKLarue, Marion, Nelson, Taylor, Washington25 min
Apr 24, 6:45 PM CDTSevere Thunderstorm WarningLMKBullitt, Nelson, Shelby, Spencer30 min
Apr 24, 6:46 PM CDTAreal Flood AdvisoryLMKBreckinridge, Grayson, Meade, Ohio119 min
Apr 24, 6:56 PM CDTAreal Flood AdvisoryLMKAnderson, Bullitt, Grayson, Green, Hardin, Hart and 10 more3 hr
Apr 24, 6:59 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Marion and 3 more31 min

Nearby

Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.